Jump to content
Important Survey - Please Participate ×

Help! Do I need to taper and how to properly do it?


[Ma...]

Recommended Posts

Hey guys, I have a post somewhere here about my experience but I will type it out again.

 

Basically I was not aware of how bad benzo's can be and urged by my therapist and father (rather threatened by my father) I took Xanax for about 9 days in a row. This is my timeline:

 

28.05.2020 - 0.125

29.05.2020 - 0.125

30.05.2020 - 0.125

31.05.2020 - 0.125

01.06.2020 - 0.125

02.06.2020 - 0.125

03.06.2020 - 0.25

04.06.2020 - 0.125

05.06.2020 - 0.125

06.06.2020 - 0

07.06.2020 - 0.0625 (thought I had a seizure)

08.06.2020 - 0

09.06.2020 - 0.0625

 

What do I do now? Do I taper? Do I take those 0.0625 when symptoms become unbearable? Some people told me that this is a small dose that won't get me a bad withdrawal. I mean the dose worked for me kind of, not 100% relaxed but it got me a good 70% feeling better. I am scared of seizures since I live alone, so I don't know if and how to taper. My doctor told me that this is not a big dose and she wants me to take more and give me antidepressants because she doesn't want me off meds in general (given how severe my anxiety was before seeing her)

Link to comment
Share on other sites

After 9 days use, it would be unusual not to be able to just stop. Most likely, you will start to feel anxious again (presumably that's why you have xanax), perhaps some extra rebound anxiety on top, but it's incredibly unlikely that you'll get the crippling, dangerous withdrawal symptoms.

 

You are right to be concerned, though. Benzo dependency is horrible and it seems like you might not be able to trust your doctor not to prescribe on a level that could lead to dependency. Ultimately, it's on you to take care of that side of things, even though it ought to be something every doctor is aware of.

 

Yours sounds like an unenviable position to be in. Psych meds are serious business. If the people around you are encouraging you down that route, I guess there's a reason. I hope that whatever path you take works out for you.

Link to comment
Share on other sites

Thank you for the reply diaz-e-BAM ( love that name!)

I've been CT now on day 3 and feel very intense depersonalization and derealization at moments, got night sweats, insomnia and numb lips last night. I don't know if it's the withdrawal or the rebound anxiety, will call my doctor. Feeling like everything is strange and I am emotionally numb. People said these symptoms should subside after day 4 with such a low dose. To be fair the 0.125 wasn't really doing it for me which is why I quit. I didn't want to be put on even more.

 

My therapist said I cannot overcome my anxiety without meds but I am honestly too scared to go on more benzos right now. She suggested valium and lexapro instead of the original xanax and lexapro, but I heard withdrawals are brutal from both. Do you know how long should my symptoms last? I am very scared of seizures since I live alone.

Link to comment
Share on other sites

×
×
  • Create New...